Alert archive / Illinois / Storm Warnings in 2019
Storm Warning 2, NWS Chicago, IL
NWS Chicago, IL issued this storm warning at Nov 26, 2019, 2:25 PM CST. It took effect at Nov 27, 2019, 6:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2019, 2:25 PM CST (20:25 UTC)
- In effect from
- Nov 27, 2019, 6:00 AM CST
- Expired
- Nov 27, 2019, 6:01 PM CST
- In force
- 12 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
087 WHUS73 KLOT 262025 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 225 PM CST Tue Nov 26 2019 LMZ743>745-270430- /O.CON.KLOT.SC.Y.0110.191127T0300Z-191127T1200Z/ /O.UPG.KLOT.SR.A.0001.191127T1200Z-191128T0400Z/ /O.NEW.KLOT.SR.W.0002.191127T1200Z-191128T0400Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 225 PM CST Tue Nov 26 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST WEDNESDAY... ...STORM WARNING IN EFFECT FROM 6 AM TO 10 PM CST WEDNESDAY... The National Weather Service in Chicago has issued a Storm Warning, which is in effect from 6 AM to 10 PM CST Wednesday. The Storm Watch is no longer in effect. * WINDS...Southeast to south to 25 to 30 kt tonight. Southwest to west storm force winds to 50 kt Wednesday. * SIGNIFICANT WAVES...to 4 ft tonight and to 12 ft Wednesday. * OCCASIONAL WAVES...to 15 ft on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ740>742-270430- /O.CON.KLOT.SC.Y.0110.191127T0000Z-191127T1200Z/ /O.UPG.KLOT.SR.A.0001.191127T1200Z-191128T0400Z/ /O.NEW.KLOT.SR.W.0002.191127T1200Z-191128T0400Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 225 PM CST Tue Nov 26 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... ...STORM WARNING IN EFFECT FROM 6 AM TO 10 PM CST WEDNESDAY... The National Weather Service in Chicago has issued a Storm Warning, which is in effect from 6 AM to 10 PM CST Wednesday. The Storm Watch is no longer in effect. * WINDS...East to southeast to south to 25 kt tonight. Southwest to west storm force winds to 50 kt on Wednesday. * SIGNIFICANT WAVES...to 6 ft. * OCCASIONAL WAVES...to 8 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ RC
6 follow-up statements
195 WHUS73 KLOT 262127 CCA MWWLOT URGENT - MARINE WEATHER MESSAGE...CORRECTED National Weather Service Chicago IL 327 PM CST Tue Nov 26 2019 LMZ743>745-270430- /O.CON.KLOT.SC.Y.0110.191127T0300Z-191127T1200Z/ /O.UPG.KLOT.SR.A.0001.191127T1200Z-191128T0400Z/ /O.NEW.KLOT.SR.W.0002.191127T1200Z-191128T0400Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 327 PM CST Tue Nov 26 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST WEDNESDAY... ...STORM WARNING IN EFFECT FROM 6 AM TO 10 PM CST WEDNESDAY... The National Weather Service in Chicago has issued a Storm Warning, which is in effect from 6 AM to 10 PM CST Wednesday. The Storm Watch is no longer in effect. * WINDS...Southeast to south to 25 to 30 kt tonight. Southwest to west storm force winds to 50 kt Wednesday. * SIGNIFICANT WAVES...to 4 ft tonight and to 12 ft Wednesday. * OCCASIONAL WAVES...to 15 ft on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ740>742-270430- /O.COR.KLOT.SC.Y.0110.191127T0000Z-191127T1200Z/ /O.UPG.KLOT.SR.A.0001.191127T1200Z-191128T0400Z/ /O.COR.KLOT.SR.W.0002.191127T1200Z-191128T0400Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 327 PM CST Tue Nov 26 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... ...STORM WARNING IN EFFECT FROM 6 AM TO 10 PM CST WEDNESDAY... The National Weather Service in Chicago has issued a Storm Warning, which is in effect from 6 AM to 10 PM CST Wednesday. The Storm Watch is no longer in effect. * WINDS...East to southeast to south to 25 kt tonight. Southwest to west storm force winds to 50 kt on Wednesday. * SIGNIFICANT WAVES...to 7 ft. * OCCASIONAL WAVES...to 9 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ RC
721 WHUS73 KLOT 270300 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 900 PM CST Tue Nov 26 2019 LMZ743>745-271100- /O.CON.KLOT.SC.Y.0110.000000T0000Z-191127T1200Z/ /O.CON.KLOT.SR.W.0002.191127T1200Z-191128T0400Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 900 PM CST Tue Nov 26 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM CST WEDNESDAY... * WINDS...Southeast to south to 25 to 30 kt tonight. Southwest to west storm force winds to 50 kt Wednesday. * SIGNIFICANT WAVES...to 4 ft tonight and to 12 ft Wednesday. * OCCASIONAL WAVES...to 15 ft on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ740>742-271100- /O.CON.KLOT.SC.Y.0110.000000T0000Z-191127T1200Z/ /O.CON.KLOT.SR.W.0002.191127T1200Z-191128T0400Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 900 PM CST Tue Nov 26 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM CST WEDNESDAY... * WINDS...East to southeast to south to 25 kt tonight. Southwest to west storm force winds to 50 kt on Wednesday. * SIGNIFICANT WAVES...to 7 ft. * OCCASIONAL WAVES...to 9 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
534 WHUS73 KLOT 271001 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 401 AM CST Wed Nov 27 2019 LMZ743>745-271815- /O.CON.KLOT.SC.Y.0110.000000T0000Z-191127T1200Z/ /O.CON.KLOT.SR.W.0002.191127T1200Z-191128T0400Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 401 AM CST Wed Nov 27 2019 ...STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WINDS...Southwest gales to 40 kt becoming west storm force winds to 50 kt late this morning and afternoon. * SIGNIFICANT WAVES...building to 11 ft. * OCCASIONAL WAVES...to 14 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$ LMZ740>742-271815- /O.CON.KLOT.SC.Y.0110.000000T0000Z-191127T1200Z/ /O.CON.KLOT.SR.W.0002.191127T1200Z-191128T0400Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 401 AM CST Wed Nov 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WINDS...Southwest gales to 40 kt becoming west storm force winds to 50 kt late this morning and afternoon. * SIGNIFICANT WAVES...to 7 ft. * OCCASIONAL WAVES...to 9 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$
261 WHUS73 KLOT 271548 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 948 AM CST Wed Nov 27 2019 LMZ740>745-280000- /O.CON.KLOT.SR.W.0002.000000T0000Z-191128T0400Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 948 AM CST Wed Nov 27 2019 ...STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WINDS...up to 50 kt. * SIGNIFICANT WAVES...building to 11 ft. * OCCASIONAL WAVES...to 14 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$ - Izzi
478 WHUS73 KLOT 272109 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 309 PM CST Wed Nov 27 2019 LMZ743>745-280300- /O.EXT.KLOT.SR.W.0002.000000T0000Z-191128T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 309 PM CST Wed Nov 27 2019 ...STORM WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...up to 50 kt. * SIGNIFICANT WAVES...to 12 ft. * OCCASIONAL WAVES...to 14 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$ LMZ740>742-280000- /O.EXT.KLOT.SR.W.0002.000000T0000Z-191128T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 309 PM CST Wed Nov 27 2019 ...STORM WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...up to 50 kt. * SIGNIFICANT WAVES...to 6 ft. * OCCASIONAL WAVES...to 8 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$
909 WHUS73 KLOT 280001 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 601 PM CST Wed Nov 27 2019 LMZ743>745-280815- /O.CAN.KLOT.SR.W.0002.000000T0000Z-191128T0300Z/ /O.NEW.KLOT.GL.W.0029.191128T0001Z-191128T0900Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 601 PM CST Wed Nov 27 2019 ...GALE WARNING IN EFFECT UNTIL 3 AM CST THURSDAY... ...STORM WARNING IS CANCELLED... The National Weather Service in Chicago has issued a Gale Warning, which is in effect until 3 AM CST Thursday. The Storm Warning has been cancelled. * WINDS...up to 45 kt. * SIGNIFICANT WAVES...to 12 ft. * OCCASIONAL WAVES...to 14 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ740>742-280600- /O.EXP.KLOT.SR.W.0002.000000T0000Z-191128T0000Z/ /O.NEW.KLOT.GL.W.0029.191128T0001Z-191128T0600Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 601 PM CST Wed Nov 27 2019 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...STORM WARNING HAS EXPIRED... The National Weather Service in Chicago has issued a Gale Warning, which is in effect until midnight CST tonight. * WINDS...up to 40 kt. * SIGNIFICANT WAVES...to 6 ft. * OCCASIONAL WAVES...to 8 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Ratzer
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this storm warning went out at Nov 26, 12:15 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Nov 26, 12:15 PM CST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
1215 PM CST Tue Nov 26 2019
.SHORT TERM...
210 AM CST
Through Wednesday...
A weak cold front has washed out across the area this morning and
there are some elevated dewpoints are left in its wake. High
pressure remains in place at the surface, and therefore it is still
fairly quiet across the region. Moisture aloft is initially limited
and so most of the area should remain dry this morning. Warm
advection/isentropic lift will blossom in the early to mid
afternoon, likely leading to a mix of light showers and or/drizzle.
Later this afternoon will feature likely to categorical
precipitation chances, but QPF numbers should be low initially.
Things are getting ramped up fairly nicely across the Rockies and
adjacent high plains associated with strong upper trough. As we go
through the evening, the low level jet gets ramped up ahead of it
fairly significantly, and PWAT values surge up over an 1". Thus we
do expect periods of showers with increasing intensity/depth through
the evening as the low intensifies further. Along the leading edge
of the system's dry slot we get some increasing lapse rates and
instability aloft. These fall events tend to be characterized by low
CAPE and high shear, and this is no different. The higher
instability will located across northern MO and southern/central IL
where dewpoints should reach the mid 50s, but some lower 50s will
sneak into portions of our area, mainly south of I-80 and southeast
into nw IN. 0z CAM guidance has been depicting what could be a fast
moving though somewhat organized line of convection late this
evening into the early overnight with heavy showers and some
thunderstorms. Winds will be ramping up at night also, though with
southeast flow in place the more significant winds will come on
Wednesday. Still, with the shower and storm potential, we could have
a period of stronger winds that get mixed down in the stronger
shower or storm activity. Thus, SPC has expanded the Marginal risk
of severe storms into our area. Whenever there is any instability
with this much shear, spin up tornadoes are possible. Damaging winds
are the slightly more favorable hazard if we get stronger storms
into northeast IL/northwest IN. These storms will be moving through
at what would be considered an uncommon time for severe weather
(late November, and at night), but this is such a dynamic system
that strong/severe storms do remain possible into the overnight
hours. See SWODY1 from SPC for more information.
The true pressure rises really push in the during the morning hours,
as ensemble guidance is in good agreement with the deepening low
moving out of the Rockies to west of the Quad Cities area. The low
will deepen as it moves toward Green Bay/northern Lake Michigan but
begin to occlude. So after a lighter wind period with the low
passage expect a significant ramp up of winds fairly quickly
Wednesday morning following the cold/occluded front passage.
There has been a consistent signal for a solid to higher end
advisory type wind event, with 45-50 mph winds likely to be fairly
common, possibly 55 mph. The better pressure couplet with an
impressive 11 mb/3 hr pressure rise will pass by to our northwest,
but with areas across IL possibly getting into a drier low level
airmass, we may be able to mix a bit higher across the local area.
The period of highest/rapid pressure rises come mid morning through
mid afternoon where we could see some 60 mph gusts with the pressure
change and potential mixing. Therefore the high wind watch seems to
serve the message appropriately at this distance. While most of the
precipitation will be ending Wednesday morning, though with the
strong cold advection a few snow flakes could mix in.
KMD
&&
.LONG TERM...
210 AM CST
Wednesday night through Monday...
Wednesday night: The strong W/WNW winds expected Wednesday will
gradually diminish through the night as CAA eases and the pressure
gradient relaxes across the area. Winds should be below advisory
criteria by 00Z, though some gusts to 35 or briefly 40 mph may
linger for a hour or two longer. A lowering inversion and dry air
advection will reduce any clouds to a shallow enough layer to
preclude any additional precip chances through the night.
Thanksgiving: Conditions will be remarkably different from
Wednesday, with light winds in association with a passing surface
ridge and broad mid-level ridging. However, upper-level clouds will
likely be fairly thick as the tail of Wednesday's upper jet exits
the area. This will likely keep max temps in the upper 30s for most
locations.
Thursday night and Friday: A broad area of low-level WAA and
moisture transport to the southwest ahead of a deep western CONUS
trough will struggle against pronounced ridging as it nears the area
during this time. A notably deep dry layer Thursday night will
likely also act to erode most of the precip aloft that does reach
the CWA, but continued moisture transport over an extended period
will allow the shield of precip to slowly edge closer, and
eventually spread across the CWA by late Friday afternoon. Any
initial precip that does reach the area Thursday night into Friday
morning will likely be a light wintry mix until low-level temps warm
enough to support all rain by late Friday morning.
Friday night through Monday: Guidance has come into better agreement
on the evolution of the western trough. The current consensus is for
the trough to wrap up into a substantial mid-level low over NE/SD by
Saturday morning, then shift ESE, crossing the CWA Sunday morning. A
broad shield of light to moderate rain ahead of an embedded trough
axis and surface occlusion is expected to affect the area Friday
night through Saturday. Precip may end for a period Saturday night
behind the trough axis, but additional wrap-around precip behind the
now weakening mid-level low will likely fall as a rain/snow mix
Sunday into Sunday night.
Kluber
&&
.AVIATION...
For the 18Z TAFs...
1215 PM CST
Concerns include:
* CIGs deteriorating this afternoon, to IFR by this evening and
possibly LIFR late this evening and overnight
* Showers and drizzle developing late this afternoon with heavier
showers this evening and associated lower VSBY in precip and BR
* Thunderstorm potential this evening and tonight, most likely
late tonight with a fast moving line containing strong winds
* Southwest to west winds gusting to 45 to 50 kt on Wednesday
* MVFR CIGs redeveloping Wednesday AM and lingering thru PM
High aviation impact period on the way later this afternoon
through Wednesday as a powerful storm system affects the region.
Initial concern will be with lowering CIGS and developing -SHRA/-DZ.
It appears the timing will be a bit slower for prevailing IFR
CIGs. Have maintained TEMPO IFR mention after precip onset, but
it's possible that IFR holds off until this evening. Heavier SHRA
appear likely this evening, with TSRA possible, but confidence too
low for TS mention. Temporary IFR VSBY appears likely in the rain
and BR. LIFR CIGs would more likely hold off until late evening
and overnight. Next concern is the potential for a fast moving
line of SHRA and embedded TSRA to move across the area from
roughly 7 to 11z from west to east. With very strong winds aloft,
it's likely that brief southwest winds gusting to 30-40 kt would
accompany this anticipated line of SHRA/TSRA. Confidence is low-
medium in TS occurrence, but opted for TEMPO mention paired with
the strong southwest winds.
Initially east winds of 10-15 kt with will become southeasterly
this evening with occasional gusts in 20-25 kt range. Southwest
winds will begin to ramp up behind the overnight/early Wednesday
SHRA activity and cold front passage. Strongest winds gusting to
45-50 kt will likely occur from mid to late morning Wednesday
through mid afternoon and then ease some late. Direction will
start out west- southwest (240-250) and then shift to westerly
(260-280 deg) during the afternoon. There will likely be a break
in the MVFR CIGs for a time, followed by them overspreading the
area during Wednesday morning, with bases roughly in the 1200-2500
foot range.
Castro
&&
.MARINE...
A storm system will impact Lake Michigan, bringing a period of
high-end gales and even storm-force wind gusts. Initially, gales
look to ramp up very late tonight with winds out of the
southeast, with the period of strongest winds (turning out of the
west) Wednesday morning and into the afternoon. Given the
potential for winds to gusts towards 50 kts, a Storm Watch remains
in effect for Wednesday and into Wednesday evening.
KMD/Carlaw
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...High Wind Watch...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039...6 AM Wednesday to 6 PM
Wednesday.
IN...High Wind Watch...INZ001-INZ002-INZ010-INZ011-INZ019...6 AM
Wednesday to 6 PM Wednesday.
LM...Small Craft Advisory...LMZ740-LMZ741-LMZ742...6 PM Tuesday to 6
AM Wednesday.
Storm Watch...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...6 AM
Wednesday to 10 PM Wednesday.
Small Craft Advisory...LMZ743-LMZ744-LMZ745...9 PM Tuesday to 6
AM Wednesday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Nov 26, 9:05 AM CST, 5 hours 20 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Chicago/Romeoville IL
905 AM CST Tue Nov 26 2019
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
271515-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Lake IN-Porter-Newton-Jasper-Benton-
905 AM CST Tue Nov 26 2019 /1005 AM EST Tue Nov 26 2019/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited Thunderstorm Risk...with an associated:
Limited damaging wind risk...up to 60 mph.
Limited Tornado risk south of I-88.
Limited Non thunderstorm wind Risk tonight.
DISCUSSION...
A strong low pressure system approaching the area will result in
increasing east or southeast winds overnight. A line of
thunderstorms is possible in a narrow window late this evening
into the overnight hours across the entire area. Some of these
storms may be strong to locally severe, with a primary threat of
damaging winds. However, a brief isolated tornado along the line
of thunderstorms cannot be ruled out across southern portions of
the forecast area.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Significant Non Thunderstorm Wind Risk.
Elevated Lakeshore Flood Risk for northwest Indiana.
DISCUSSION:
A strong low pressure system moving through the area will support
the development of very strong and gusty winds on Wednesday.
Westerly wind gusts of 50 to locally 60 mph will be possible.
The strong west to northwest winds will lead to the potential for
lakeshore flooding for the Indiana shore of Lake Michigan on
Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed during the late evening and overnight
hours.
GENERAL STORM MOTION OF THE DAY:
Moving toward the northeast at 45 to 55 mph.
LMZ740>745-271515-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
905 AM CST Tue Nov 26 2019
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Hazardous conditions for small craft.
Limited Thunderstorm Risk tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Storm force winds and or extremely hazardous waves are likely.
Thursday...
Hazardous conditions for small craft are likely.
Saturday through Monday...
Hazardous conditions for small craft are likely.
Kluber
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 10:03 AM CST | Small Craft Advisory | LOT | 20 hr | |
| Nov 26, 1:26 PM CST | High Wind Warning | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 29 hr |
| Nov 26, 2:22 PM CST | Lakeshore Flood Advisory | LOT | Porter | 40 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.